Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2002, 8:25 AM CST for Johnson County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2002, 8:25 AM CST (14:25 UTC)
- Expired
- Mar 25, 2002, 9:00 AM CST
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 8:33 AM CST | Hail 0.75 | Harmony, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:00 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 4:00 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST MON MAR 25 2002 STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PARTS OF NORTHERN ARKANSAS EARLY THIS MORNING AS A COLD FRONT SLOWLY MAKES ITS WAY INTO THE STATE. FRONT WILL CONTINUE TO DRIFT SLOWLY SOUTHEASTWARD TODAY AND SHOULD MAKE IT OUT OF THE STATE LATE TONIGHT. SURFACE LOW PRESSURE WILL DEVELOP OVER NORTHEASTERN TEXAS LATER TODAY AND RACE NORTHEASTWARD ALONG THE FRONT. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE OVER THE STATE TODAY AND TONIGHT...WITH BEST CHANCES GENERALLY OVER THE NORTHERN AND CENTRAL SECTIONS. WITH SURFACE LOW MOVING ALONG FRONT LATER TODAY...SITUATION IS SETTING UP FOR MORE SEVERE WEATHER...MAINLY THIS AFTERNOON AND TONIGHT. SPC INDICATING MODERATE RISK OVER MUCH OF THE SOUTHEASTERN HALF OF THE STATE THIS AFTERNOON AND TONIGHT WITH A SLIGHT RISK MOST OTHER AREAS. WILL INCLUDE MENTION OF SEVERE THREAT IN ALL ZONES FOR TODAY AND TONIGHT. AS LOW PRESSURE LIFTS OUT NORTHEASTWARD TONIGHT AND COLD AIR MOVES IN BEHIND...POSSIBILITY EXISTS THAT SOME OF THE PRECIPITATION IN THE EXTREME NORTHWEST MAY CHANGE OVER TO LIGHT FREEZING RAIN OR SLEET LATE. HAVE LEFT SOME LINGERING LIGHT RAIN MAINLY IN THE EAST EARLY ON TUESDAY...THEN CLOUDINESS DECREASING FROM WEST TO EAST. DRY WEATHER ON TAP INTO THE LATTER PART OF THE WEEK. NEXT SIGNIFICANT FRONT SHOULD BE ON FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. NGM MOS TEMPERATURES AND POPS GENERALLY ACCEPTED. (22) .LZK...NONE.
In the hours before
Special weather statement, Mar 25, 3:59 AM CST, 4 hours 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-252000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON MAR 25 2002 ...SEVERE WEATHER POSSIBLE OVER ALL OF ARKANSAS TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL... DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE STATE TODAY AND THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT. EARLY THIS MORNING...A COLD FRONT WAS LOCATED OVER EXTREME NORTHERN ARKANSAS...WITH STRONG TO SEVERE STORMS ALREADY OCCURRING ALONG THE FRONT. THE THREAT FOR SEVERE WEATHER WILL PERSIST ACROSS NORTHERN ARKANSAS ALL DAY TODAY AND INTO THIS EVENING. NORTH OF THE COLD FRONT...THE SEVERE WEATHER THREAT WILL BE LIMITED TO LARGE HAIL. THIS AFTERNOON...ANOTHER AREA OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN ARKANSAS. SOME OF THESE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES. LATER THIS EVENING AND TONIGHT...THE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE...AND RACE EASTWARD OVER THE SOUTHERN HALF OF ARKANSAS. WIDESPREAD DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS LINE OF STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS TODAY AND TONIGHT. 54
Special weather statement, Mar 25, 5:00 AM CST, 3 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-252000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON MAR 25 2002 ...SEVERE WEATHER POSSIBLE OVER ALL OF ARKANSAS TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL... DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE STATE TODAY AND THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT. EARLY THIS MORNING...A COLD FRONT WAS LOCATED OVER EXTREME NORTHERN ARKANSAS...WITH STRONG TO SEVERE STORMS ALREADY OCCURRING ALONG THE FRONT. THE THREAT FOR SEVERE WEATHER WILL PERSIST ACROSS NORTHERN ARKANSAS ALL DAY TODAY AND INTO THIS EVENING. NORTH OF THE COLD FRONT...THE SEVERE WEATHER THREAT WILL BE LIMITED TO LARGE HAIL. THIS AFTERNOON...ANOTHER AREA OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN ARKANSAS. SOME OF THESE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES. LATER THIS EVENING AND TONIGHT...THE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE...AND RACE EASTWARD OVER THE SOUTHERN HALF OF ARKANSAS. WIDESPREAD DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS LINE OF STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS TODAY AND TONIGHT. 54
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:34 AM CST | Severe Thunderstorm Warning | LZK | Newton | 41 min |
| Mar 25, 2:58 AM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 17 min |
| Mar 25, 3:12 AM CST | Severe Thunderstorm Warning | LZK | Izard | 18 min |
| Mar 25, 3:14 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 31 min |
| Mar 25, 4:37 AM CST | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 38 min |
| Mar 25, 10:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Mar 25, 10:43 AM CST | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Mar 25, 11:12 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 33 min |
| Mar 25, 11:45 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 30 min |
| Mar 25, 12:08 PM CST | Severe Thunderstorm Warning | LZK | Independence | 37 min |
| Mar 25, 4:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.